Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 117, NWS Cleveland, OH

June 4, 2011Marion County, Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 4, 2011, 7:52 PM EDT for Marion County, Morrow County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2011, 7:52 PM EDT (23:52 UTC)
Expired
Jun 4, 2011, 8:21 PM EDT
In force
29 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Marion County, OH, Morrow County, OH

The radar

The Cincinnati radar (KILN), 130 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 6:13 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WUUS51 KCLE 042352
SVRCLE
OHC101-117-050045-
/O.NEW.KCLE.SV.W.0117.110604T2352Z-110605T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
752 PM EDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARION COUNTY IN NORTH CENTRAL OHIO
  SOUTHWESTERN MORROW COUNTY IN NORTH CENTRAL OHIO

* UNTIL 845 PM EDT

* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LA
  RUE...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PROSPECT...
  WALDO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4036 8293 4042 8293 4041 8302 4043 8303
      4044 8325 4045 8326 4050 8326 4050 8340
      4051 8341 4065 8341 4048 8286 4035 8275
TIME...MOT...LOC 2352Z 300DEG 26KT 4055 8330

$$

MULLEN
1 follow-up statement
613 
WWUS51 KCLE 050021
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
821 PM EDT SAT JUN 4 2011

OHC101-117-050031-
/O.CAN.KCLE.SV.W.0117.000000T0000Z-110605T0045Z/
MARION OH-MORROW OH-
821 PM EDT SAT JUN 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORROW AND
SOUTHERN MARION COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHWEST OHIO. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR PORTIONS OF 
NORTH CENTRAL AND NORTHEAST OHIO.

LAT...LON 4036 8293 4042 8293 4041 8302 4043 8303
      4044 8325 4045 8326 4050 8326 4050 8340
      4051 8341 4065 8341 4048 8286 4035 8275
TIME...MOT...LOC 0021Z 300DEG 26KT 4044 8306

$$

MITCHELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:42 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 4, 7:42 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
742 PM EDT SAT JUN 4 2011

.SYNOPSIS...
A WEAKENING COLD FRONT WILL MOVE INTO THE AREA THIS EVENING THEN
HIGH PRESSURE WILL BUILD BACK OVER THE REGION SUNDAY AND CONTINUE
INTO EARLY NEXT WEEK. A COLD FRONT WILL MOVE ACROSS THE AREA
WEDNESDAY NIGHT INTO THURSDAY MORNING.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SOME CAPPING ACTION GOING ON...BUT SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD DEVELOP RAPIDLY THIS EVENING. WILL MENTION
THREAT OF SEVERE OVER THE WHOLE AREA...INCLUDING THE WATCH AREA
BECAUSE THE AIR IS SO UNSTABLE.

THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD DECREASE BY LATE
EVENING. WILL MENTION A RISK OF SEVERE. THE NAM MODEL TRIES TO HANG
UNTO THE PRECIPITATION LONGER BUT WITH THE RIDGE BUILDING THE
SHOWERS AND THUNDERSTORMS SHOULD DECREASE QUICKLY. WENT CLOSE TO
GUIDANCE FOR THE LOWS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
WILL KEEP SUNDAY INTO MONDAY DRY WITH HIGH PRESSURE IN CONTROL. THE
HIGH WILL MOVE EAST MONDAY NIGHT. FOR TUESDAY THROUGH WEDNESDAY
NIGHT WILL CONTINUE WITH A THREAT OF SHOWERS AND THUNDERSTORMS.
RESOLUTION ON THIS IS TOUGH...THE AREA WILL BE IN THE WARM SECTOR.
THE BEST TRIGGER WILL BE WEDNESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
STARTING OFF LONG TERM FORECAST WITH A COLD FRONT SWEEPING ACROSS
THE FORECAST AREA EARLY THURSDAY. LOW PRESSURE LOCATED OVER SOUTHERN
CANADA AND TRAILING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
BEFORE CLEARING OUT THURSDAY AFTERNOON. SOME SHOWERS AND ISOLATED
THUNDERSTORMS MAY LINGER THROUGHOUT THURSDAY AFTERNOON. SYSTEM WILL
PUSH OFF TO THE EAST AS AN AREA OF HIGH PRESSURE DEVELOPS OVER THE
UPPER GREAT LAKES REGION EARLY FRIDAY MORNING. KEEPING SLIGHT CHANCE
OF SHOWERS AND THUNDER IN THE FORECAST FRIDAY AFTERNOON. HIGH
PRESSURE WILL PERSIST OVER THE NORTHER GREAT LAKES THROUGH THE END
OF THE WEEKEND BEFORE ANOTHER FRONTAL SYSTEM APPROACHES THE FORECAST
AREA.

AHEAD OF THE COLD FRONT...TEMPERATURES THURSDAY WILL BE IN THE MID
TO UPPER 80S ACROSS THE REGION. HIGHS WILL BACK OFF TO NEAR NORMALS
AFTER THE FRONTAL PASSAGE FRIDAY THROUGH SUNDAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS DEVELOPED ALONG BOUNDARIES ACROSS THE
AREA. THE STORMS SHOULD START DECREASING THIS EVENING AS A WEAK
COLD FRONT MOVES FROM NORTHWEST TO SOUTHEAST. WIDESPREAD AREAS OF
MVFR BR SHOULD DEVELOP AFTER MIDNIGHT IN A WEAK ONSHORE FLOW. THE
FOG SHOULD BURN OFF QUICKLY BY 14Z. SOME IFR FOG POSSIBLE IN
AREAS THAT HAD HEAVIER RAIN. VFR CONDITIONS WITH SOME CIRRUS
SUNDAY.

.OUTLOOK...MAINLY VFR.

&&

.MARINE...
SOUTHERLY WINDS WILL INCREASE TO 10 TO 15 KNOTS LATER THIS MORNING
AS A COLD FRONT APPROACHES THE GREAT LAKES REGION. LATER THIS
AFTERNOON INTO EARLY EVENING HOURS...WINDS COULD INCREASE TO 15 TO
20 KNOTS AS CONVECTION DEVELOPS OVER THE AREA. AFTER FRONTAL
PASSAGE...WINDS WILL SHIFT TO NORTHWEST THIS EVENING. WINDS AND
WAVES WILL DIMINISH AFTER FRONTAL PASSAGE.

AS AREA OF HIGH PRESSURE BUILDS OVER THE REGION SUNDAY...WINDS WILL
BE NORTHERLY EARLY SUNDAY BEFORE SHIFTING TO NORTHEAST. WINDS WILL
VEER TO SOUTHERLY ON TUESDAY AHEAD OF NEXT FRONTAL SYSTEM.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...SCHULER
AVIATION...KIELTYKA
MARINE...SCHULER
Hazardous weather outlook, Jun 4, 6:25 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
625 PM EDT SAT JUN 4 2011

LEZ061-144>149-164>169-OHZ009>014-019>023-089-PAZ001>003-052230-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE OH-LORAIN-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
625 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND
EARLY TONIGHT. THE MAIN RISK WILL BE FOR DAMAGING WINDS WITH A
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ027>033-036>038-047-052230-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-
625 PM EDT SAT JUN 4 2011

...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND
EARLY TONIGHT. THE MAIN RISK WILL BE FOR DAMAGING WINDS WITH A
LESSER RISK OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ142-143-162-163-OHZ003-006>008-017-018-052230-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-LUCAS-WOOD-
OTTAWA-SANDUSKY-HANCOCK-SENECA-
625 PM EDT SAT JUN 4 2011

...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND
EARLY TONIGHT. THE MAIN RISK WILL BE FOR DAMAGING WINDS WITH A
LESSER RISK OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 4, 3:59 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     WATERFORD               41.95N 79.99W
06/04/2011                   ERIE               PA   TRAINED SPOTTER

            A FOOT AND A HALF DIAMETER LIMB FELL UNTO TWO MOBILE
            HOMES.

1245 PM     TSTM WND DMG     CAMBRIDGE SPRINGS       41.80N 80.06W
06/04/2011                   CRAWFORD           PA   LAW ENFORCEMENT

            A TREE DOWN.

1250 PM     TSTM WND DMG     12 NNW TITUSVILLE       41.79N 79.76W
06/04/2011                   CRAWFORD           PA   LAW ENFORCEMENT

            ONE TREE DOWN NEAR CENTERVILLE.

&&

KIELTYKA
Local storm report, Jun 4, 6:22 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
622 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             LA RUE                  40.58N 83.38W
06/04/2011  E1.00 INCH       MARION             OH   TRAINED SPOTTER

            FEW SMALL LIMBS DOWN

&&

MITCHELL
Local storm report, Jun 4, 6:30 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
630 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             1 WNW GREEN CAMP        40.54N 83.23W
06/04/2011  E1.00 INCH       MARION             OH   TRAINED SPOTTER

            60 MPH WIND GUST

&&

MITCHELL
Local storm report, Jun 4, 6:41 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
641 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             1 S MASSILLON           40.77N 81.52W
06/04/2011  E1.75 INCH       STARK              OH   TRAINED SPOTTER

0636 PM     HAIL             PERRY HEIGHTS           40.80N 81.47W
06/04/2011  E1.75 INCH       STARK              OH   TRAINED SPOTTER

0636 PM     HAIL             2 SE PERRY HEIGHTS      40.78N 81.44W
06/04/2011  E1.75 INCH       STARK              OH   TRAINED SPOTTER

&&

MITCHELL
Local storm report, Jun 4, 6:51 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
651 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             3 S CANTON              40.77N 81.37W
06/04/2011  E1.75 INCH       STARK              OH   TRAINED SPOTTER

&&

MITCHELL

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:43 AM EDTSpecial Marine WarningCLE77 min
Jun 4, 5:56 PM EDTTornado WarningCLEStark64 min
Jun 4, 6:03 PM EDTSevere Thunderstorm WarningCLESummit, Wayne27 min
Jun 4, 6:08 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow67 min
Jun 4, 7:19 PM EDTSevere Thunderstorm WarningCLEAshland, Medina, Stark, Wayne56 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.